Malaysian Journal of Computer Science (ISSN 0127-9084)
Indexing Page
Visit the official web site at http://ejum.fsktm.um.edu.my

Article Information
Title:Hop-by-hop QoS Routing using Statistical Distribution-free Approach
Auhtor(s): Chan Siew Yin,T.C.Ling ,Mashkuri Haji Yaacob ,
Journal:Malaysian Journal of Computer Science (ISSN 0127-9084)
Volume:18, No 2
Year:2005
Keywords:QoS Routing, Prediction Intervals, Distribution-Free
Abstract:The advent of Quality-of-Service (QoS) routing has brought a wide range of applications to network users. While precise network state information is critical to QoS provision, maintaining such accuracy is almost impossible. Towards this end, we propose a hop-by-hop QoS mechanism to operate in networks with inaccurate information. The proposed mechanism, namely DF-PI, adopts the distribution-free (nonparametric) approach to construct two-sided prediction intervals. The prediction interval helps infer the future available bandwidth, and is used to generate the proposed QoS metric - statistical available bandwidth d. “Widest”-shortest paths are calculated, by which d replaces the instantaneous available bandwidth in the traditional widest-shortest routing algorithm (WSR). Relative to WSR, simulation results show that DF-PI achieves satisfactory performance in terms of packet loss, commit ratio, link utilization and average end-to-end delay, together with less update message overhead.
File:Download

Volume Listing